Share Facebook
Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Side effects of Imuran


06-25-2013, 08:45 PM   #1
MichelleE
 
Join Date: Jun 2013
Location: Walkerton, Ontario

My Support Groups:
Side effects of Imuran

I have been on Imuran now for just over 2 months. I have noticed since I have bumped up to 150mg per day that I have periods of nausea, shaky, (almost feeling like I've taken Tylenol #3 with codeine) during the day. Has anyone else experienced this?.... I'm also on Prednisone... but only 10mg per day.??
__________________
Michelle E
Ontario
Diagnosed: 2000
Medication: Imuran, Entocort, Buscopan, Elavil, Humira, Vit D3, Vit B12, Folic Acid
Surgery: peri-anal fistualas x 2 2001 and 2005, bowel resection Feb 2014, scar tissue removal 2015
06-26-2013, 10:04 AM   #2
CrohnsChicago
Super Moderator
 
CrohnsChicago's Avatar
 
Join Date: Aug 2012
Location: Chicago, Illinois

My Support Groups:
The nausea can be a side effect of Imuran, yes. For many on here, their bodies eventually adjust.

However, let your doctor know about your side effects...especially if they become bothersome for you. He can either give you something to help with the nausea or readjust your dosage/how you take your medication to try and help reduce the nausea but still giving you a therapeutic amount of Imuran.

Sounds like you are also weaning off of Prednisone which can cause withdrawal symptoms in patients as well. If for some reason he thinks it's the prednisone he will keep a close watch on you and also may adjust your current dosage to help you taper down more effectively/safely.

Either way I would let your doctor know of your symptoms. Hope you start to feel better soon
__________________
Crohn's-Colitis May 2012
Current Meds:
6-MP (100mg) / Asacol (4800mg)
Past Meds:
Prednisone/ Entocort / Flagyl
Current Supplements:
B12 Shot (1cc/mo) / Multivitamin / Vitamin D (1000iu) / Calcium (1200mg) / Omega 3 Fish Oil (4800mg)
Additional Info:
Anemia/Borderline Anemia - whole life
Generalized Anxiety Disorder - 2009 (Cognitive Behavioral Therapy, mindfulness meditation)

Reply

Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Side effects of Imuran
Thread Tools


All times are GMT -5. The time now is 06:49 PM.
Copyright 2006-2017 Crohnsforum.com